Alert archive / California / Wind Advisories in 2006
Wind Advisory 14, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Dec 22, 2006, 2:18 AM PST. It took effect at Dec 22, 2006, 4:00 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2006, 2:18 AM PST (10:18 UTC)
- In effect from
- Dec 22, 2006, 4:00 PM PST
- Expired
- Dec 23, 2006, 1:15 AM PST
- In force
- 9 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 221018 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 318 AM MST FRI DEC 22 2006 CAZ030-222215- /O.NEW.KPSR.WI.Y.0014.061223T0000Z-061223T1200Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP 218 AM PST FRI DEC 22 2006 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SATURDAY. A STRONG WEATHER SYSTEM WILL MOVE DOWN FROM THE NORTHWEST TODAY. THIS WILL CAUSE AN INCREASE IN WINDS LATE THIS AFTERNOON WITH THE STRONGEST WINDS EXPECTED TONIGHT. THE WINDS WILL BE NORTHWEST GUSTING AT TIMES TO AROUND 45 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION. $$ ESTLE/TRUEMAN
2 follow-up statements
000 WWUS75 KPSR 222131 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 231 PM MST FRI DEC 22 2006 CAZ030-231200- /O.CON.KPSR.WI.Y.0014.061223T0000Z-061223T1200Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP 131 PM PST FRI DEC 22 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SATURDAY... A STRONG AND QUICK MOVING LOW PRESSURE SYSTEM WILL MOVE FROM ARIZONA INTO NORTH-CENTRAL MEXICO BY TONIGHT. BEHIND THE LOW...A STRONG HIGH PRESSURE SYSTEM WILL MOVE INTO THE GREAT BASIN TONIGHT. THIS WILL CAUSE WINDS TO INCREASE LATE THIS AFTERNOON...PERSISTING INTO THE EARLY MORNING HOURS SATURDAY. SUSTAINED WINDS WILL BE IN THE 20 TO 30 MPH RANGE...WITH GUSTS UP TO 45 MPH EXPECTED. THE QUICK MOVEMENT OF THE LOW INTO MEXICO WILL CAUSE THE WINDS TO BEGIN DECREASING BY EARLY SATURDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION. $$ INIGUEZ
000 WWUS75 KPSR 230915 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 215 AM MST SAT DEC 23 2006 CAZ030-231015- /O.CAN.KPSR.WI.Y.0014.000000T0000Z-061223T1200Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP 115 AM PST SAT DEC 23 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY. NORTHERLY WINDS HAVE REMAINED JUST BELOW ADVISORY LEVELS EARLY THIS MORNING AND ARE EXPECTED TO DECREASE FURTHER AS THE DAY WEARS ON. $$ SIPPLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 22, 2:15 AM PST, 3 minutes earlier.
Area forecast discussion, Dec 22, 2:15 AM PST, 3 minutes before
AZZ020>028-CAZ030>033-221800-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
315 AM MST FRI DEC 22 2006
SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
A LOW PRESSURE SYSTEM AND COLD FRONT IS STILL EXPECTED TO MOVE
ACROSS ARIZONA BY THIS EVENING. THICKER CLOUDS AND A SLIGHT CHANCE
OF SPRINKLES OR LIGHT SHOWERS ARE EXPECTED NORTH AND EAST OF
PHOENIX. IN ADDITION...WINDY WEATHER WILL DEVELOP IN SOUTHEAST
CALIFORNIA AND SOUTHWEST ARIZONA THIS AFTERNOON WITH BREEZY
CONDITIONS ELSEWHERE. HIGH PRESSURE CENTERED WEST OF BAJA CALIFORNIA
WILL EXPAND OVER THE SOUTHWESTERN UNITED STATES WITH WARMER WEATHER
CHRISTMAS DAY...THEN LITTLE DAY TO DAY CHANGE IN TEMPERATURES
THROUGH THURSDAY WITH PERIODS OF HIGH CLOUDS...OTHERWISE MOSTLY
SUNNY DAYS.
&&
.SHORT TERM...
TODAY THROUGH SUNDAY...
NO SIGNIFICANT CHANGES FROM THE EARLIER SCENARIO WITH ANOTHER TROUGH
PASSING ACROSS ARIZONA. THE ASSOCIATED COLD FRONT WAS ALREADY EAST
OF THE BAY AREA AT 06Z...AND WILL STRETCH FROM NORTHERN NEW MEXICO
INTO FAR SOUTHEAST CALIFORNIA BY EARLY AFTERNOON. THIS IS A
QUICK-MOVING SYSTEM...AND THERES NOT A WHOLE LOT OF MOISTURE WITH
IT. BY TONIGHT THE COLDER/DRIER AIR IS STILL EXPECTED TO SWEEP
ACROSS THE AREA. BUT BY LATE THIS AFTERNOON AND INTO THE EVENING
PARTS OF ZONE 24 WILL SEE THE MOIST LAYER REACH WELL ABOVE 15 THSD
FT WHERE TEMPS WILL BE IN THE -10 TO -20C RANGE...PER GFS MODEL
SOUNDINGS. CHANCE POPS APPEAR JUSTIFIED FOR THE HIGHEST ELEVATIONS
OF ZONE 24. AROUND PHOENIX WE CAN EXPECT SOME VIRGA BY THIS
AFTERNOON. THE OTHER CONCERN IS THE WIND...ASSOCIATED WITH A FAIRLY
TIGHT GRADIENT. WINDY CONDITIONS STILL LIKELY OUT WEST...BUT DOUBT
THAT WIDESPREAD BLOWING DUST IS GOING TO BE GENERATED. STRONG MIXING
AND SUBSIDENCE COULD RESULT IN EVEN LOWER RH VALUES BY TONIGHT.
LATEST RUNS ALSO SIMILAR TO THE TIMING OF OLDER RUNS WITH A NEWLY
FORMED LOW SOUTHEAST OF OUR CWA BY 06Z SATURDAY. NORTHERLY FLOW DOWN
THE LOWER COLORADO RIVER VALLEY WILL SLOWLY DIMINISH INTO SATURDAY
AFTERNOON AS THE UPSTREAM RIDGE BUILDS FARTHER EASTWARD.
TEMPERATURES WILL TOP OUT INTO THE 60S TODAY ACROSS MOST DESERT
LOCALES...AND ONLY IN THE 40S AND 50S IN THE HIGH COUNTRY OF
SOUTHERN GILA COUNTY. PHOENIX CAN EXPECT THE MID 60S BY SUNDAY...AND
EVEN WARMER BY CHRISTMAS DAY.
&&
LONG TERM...
SUNDAY NIGHT THROUGH THURSDAY...
MAINLY QUIET WEATHER IS EXPECTED TO CONTINUE IN THE EXTENDED PORTION
OF THE FORECAST. THE H5 PATTERN LOOKS LIKE IT WILL BE DOMINATED BY
THE PERSISTENT RIDGE OFF THE SOUTHWEST COAST OF THE UNITED
STATES...WITH WEAK TO MODERATELY STRONG SHORTWAVES DROPPING DOWN THE
FRONT SIDE AND ACROSS NORTHERN ARIZONA.
GLOBAL MODELS IN AGREEMENT AS TO STRENGTH AND PLACEMENT OF WEST
COAST RIDGING INTO TUESDAY...AT WHICH POINT A SHORTWAVE BEGINS TO
MOVE IN AND THROUGH THE WESTERN U.S. STILL LOOKS LIKE THIS WAVE WILL
BE DRY...AND HAVE KEPT THE POPS GRIDS ZEROED OUT. BIGGEST CHANGE
WILL BE AN INCREASE IN CLOUDS COVER AS IT PASSES BY...AND A SLIGHT
COOL DOWN IN TEMPERATURES.
RIDGING BUILDS BACK IN BEHIND THE WAVE FOR THE LATER HALF OF THE
WORK WEEK. TEMPERATURES WILL SLOWLY INCREASE AS THAT HAPPENS.
&&
AVIATION...
12Z TAFS AND TWEBS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS
PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE
DETAILED INFORMATION.
AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.
&&
PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...WIND ADVISORY JOSHUA TREE NP...CAZ30...FROM 4 PM PST TODAY
UNTIL 4 AM SATURDAY.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
SIPPLENearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.